MAUDE Adverse Event Report: CARDINAL HEALTH ENTRFLX 10FR 43IN W STY YPORT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH ENTRFLX 10FR 43IN W STY YPORT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721088E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Per customer, the gastrointestinal (gi) reported that the kf tube have had removed via scope.The tube was inserted on april 10th.It was identified as a problem and the proximal piece removed on april 19th.The distal piece was removed via scope on april 20th.In addition to an unnecessary procedure, the patient also went approximately 24 hours without feeds and missed medications.Additional information was received from the customer and stated that the tube burst into two pieces.The split occurred in the middle of the tube not at the weight or y-port.The weight was still attached.The distal piece refers to the piece of the tube that was remaining in the patient and the weighted tip was attached to this piece.The distal piece was removed via endoscopy procedure.The staff further stated that they think the tubes that are breaking are more pliable than normal and seem to be softer.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Since a lot number was not provided, the device history record review could not be performed.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One sample was received for the evaluation.The sample arrived was widely used with a dark color, it was observed that in 1 part of the tube a kind of balloon was inflated, and in that part the tube broke, the other missing part of the tube was not received for analysis.The reported condition was confirmed; however, the condition was not confirmed as originating at the manufacturing site.A walk through of the manufacturing process was performed showing all process and controls were found properly followed.The definitive root cause of the reported issue could not be determined.This complaint will be used for tracking and trending purposes.

Brand Name
ENTRFLX 10FR 43IN W STY YPORT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key19261945
Report Number9612030-2024-00063
Device Sequence Number2581954
Product Code KNT
UDI-Device Identifier10884521582996
UDI-Public10884521582996
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8884721088E
Device Catalogue Number8884721088E
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown